Alert archive / New York / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 77, NWS Albany, NY

June 24, 2013Albany County, Schenectady County, Schoharie County, New York

NWS Albany, NY issued this severe thunderstorm warning at Jun 24, 2013, 5:38 PM EDT for Albany County, Schenectady County, Schoharie County, New York. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 24, 2013, 5:38 PM EDT (21:38 UTC)
Expired
Jun 24, 2013, 6:15 PM EDT
In force
37 min
Issued by
NWS Albany, NY
Area
Storm-based polygon

Counties Albany County, NY, Schenectady County, NY, Schoharie County, NY

The radar

The Albany radar (KENX), 25 km from the middle of the area, began a volume at 21:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 9.6 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2013-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 276 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2013-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 122 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
276 J/kg
Mixed-layer CIN
-112 J/kg
Mixed-layer LCL
1023 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
122 m²/s²
0-3 km storm-relative helicity
112 m²/s²
Significant tornado parameter
0.1
Supercell composite
2.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

169 
WUUS51 KALY 242138
SVRALY
NYC001-093-095-242215-
/O.NEW.KALY.SV.W.0077.130624T2138Z-130624T2215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
538 PM EDT MON JUN 24 2013

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CENTRAL ALBANY COUNTY IN EAST CENTRAL NEW YORK...
  SOUTHWESTERN SCHENECTADY COUNTY IN EAST CENTRAL NEW YORK...
  NORTHERN SCHOHARIE COUNTY IN EAST CENTRAL NEW YORK...

* UNTIL 615 PM EDT

* AT 533 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM DELANSON TO MIDDLEBURGH TO 7 MILES SOUTHEAST OF SUMMIT AND    
  MOVING EAST AT 50 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV
OR TWITTER @NWSALBANY.

&&

LAT...LON 4279 7413 4271 7412 4266 7414 4261 7418
      4255 7434 4253 7466 4256 7465 4261 7459
      4268 7448 4277 7444
TIME...MOT...LOC 2137Z 279DEG 44KT 4275 7417 4269 7417
          4261 7421 4254 7430 4249 7444

$$
SND/VTK
1 follow-up statement
720 
WWUS51 KALY 242206
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
606 PM EDT MON JUN 24 2013

NYC001-093-095-242216-
/O.EXP.KALY.SV.W.0077.000000T0000Z-130624T2215Z/
SCHOHARIE NY-SCHENECTADY NY-ALBANY NY-
606 PM EDT MON JUN 24 2013

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL ALBANY...
SOUTHWESTERN SCHENECTADY AND NORTHERN SCHOHARIE COUNTIES WILL EXPIRE
AT 615 PM EDT...

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV
OR TWITTER @NWSALBANY.

LAT...LON 4279 7413 4271 7412 4266 7414 4261 7418
      4255 7434 4253 7466 4256 7465 4261 7459
      4268 7448 4277 7444
TIME...MOT...LOC 2206Z 279DEG 44KT 4269 7369 4263 7369
          4255 7373 4248 7383 4243 7397

$$
SND/VTK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 4:59 PM EDT, 39 minutes earlier.

Area forecast discussion, Jun 24, 4:59 PM EDT, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
459 PM EDT MON JUN 24 2013

.SYNOPSIS...
WARM AND MUGGY CONDITIONS WILL PREVAIL FOR THE NEXT
COUPLE OF DAYS. MAINLY AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE LOCALLY HEAVY
RAINFALL. MORE PERSISTENT CHANCES FOR SHOWERS AND THUNDERSTORMS ARE
EXPECTED LATER IN THE WEEK INTO THE WEEKEND AS A SLOW MOVING LOW
PRESSURE SYSTEM IMPACTS THE REGION.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
AS OF 400 PM EDT...SCATTERED TO NUMEROUS CONVECTION WAS SLOWLY
MOVING ACROSS THE LOCAL REGION. SEVERAL CELLS HAVE TAKEN ADVANTAGE
OF THE SBCAPES OF 3-4K J/KG PER LATEST LAPS AND SPC MESOSCALE
WINDOW. VWP WIND MAGNITUDES WERE LESS THAN 20KTS ALONG WITH PWATS
AVERAGING AROUND 1.75" /AROUND 2 STANDARD DEVIATIONS ABOVE NORMAL
FOR THIS TIME OF YEAR/ RESULTING IN EFFICIENT RAINFALL RATES.
EXPERIENTIAL REFLECTIVITY FORECASTS SUGGEST THESE CONVECTIVE
CLUSTERS WILL SUBSIDE TOWARD 03Z. 1KM VISIBLE IMAGERY REVEALS
MAINLY CLEAR SKIES WEST OF I81 AS THIS TREND IS EXPECTED
OVERNIGHT. HOWEVER...WITH WET GROUND THE EXPECTATION OF
RADIATIONAL FOG TO FORM AND WILL CONTINUE THE MENTION IN LOWER
VALLEY LOCATIONS OVERNIGHT. OVERNIGHT LOWS WILL REMAIN RATHER MILD
AND MUGGY WITH LOWS HOLDING MAINLY INTO THE 60S.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH WEDNESDAY NIGHT/...
H2O VAPOR IMAGERY SHOWS UPSTREAM CONDITIONAL FLOWS ARE RATHER
ZONAL AS THE MAIN UPPER LOW TRACKS ACROSS SOUTHERN JAMES BAY AND
TOWARD NORTHERN NEW ENGLAND TUESDAY MORNING. ANY MORNING FOG WILL
QUICKLY BURN OFF WITH SOME BREAKS OF SUNSHINE IN THE MORNING.
HOWEVER...UPSTREAM CONVECTIVE CLOUD DEBRIS WILL LIKELY FILTER OUT
THE SUNSHINE AS SKIES BECOMING INCREASING CLOUD COVER. LATEST
MODEL OUTPUT SUGGEST A DIFFUSE FRONTAL BOUNDARY WILL SLIDE
SOUTHWARD AND BRING THE NEXT CHANCE FOR CONVECTION DURING THE
AFTERNOON AND EVENING HOURS. PWATS REMAIN ANOMALOUSLY HIGH SO THE
POTENTIAL FOR ADDITIONAL HEAVY RAINFALL IS EXPECTED. SEVERE
POTENTIAL APPEARS MINIMAL AT THIS TIME AS SPC KEEPS OUR REGION OUT
OF THE SLIGHT RISK AT THIS TIME. BUT IF ENOUGH INSOLATION WHERE TO
OCCUR...MODIFIED SOUNDINGS SUGGEST SBCAPES WILL REACH TO BETWEEN
2-3K J/KG FOR AN ISOLATED WIND/HAIL EVENT. HIGHS TUESDAY AFTERNOON
WILL RANGE INTO THE 80S WITH NEAR 90F IN THE MID AND LOWER HUDSON
RIVER VALLEY.

TUESDAY NIGHT...THERE REMAINS SOME TIMING DIFFERENCES WITH RESPECT
TO THE PASSAGE OF THE SURFACE TROUGH AND UPPER LEVEL PV ANOMALY.
LATEST 18Z/NAM THAT ARRIVED SEEMS TO BE IN CLOSER AGREEMENT WITH
THE CANADIAN/ECMWF WITH A SLOWER DEPARTURE OF THESE AFOREMENTIONED
FEATURES THAN COMPARED TO THE GFS. THUS WE WILL KEEP POPS THROUGH
MOST OF THE EVENING HOURS WITH A SLOWER REDUCTION TO THE POPS
OVERNIGHT. AS THE LOSS OF DAYTIME HEATING...WE WILL ALSO REMOVE
THE MENTION OF THUNDER FROM THE GRIDS/FORECAST.

WEDNESDAY...WE JUST MIGHT FIND OURSELVES IN A REGION OF SUBSIDENCE
APPROACHING FROM THE WEST-NORTHWEST BUT CONFIDENCE IS NOT THAT
HIGH TO FULLY REMOVE POPS FROM THE FORECAST. HOWEVER...WE WILL
PLACE SLIGHT CHANCE POPS FOR THE NORTHERN HALF OF THE CWA AND
SCATTERED POPS FOR THE SOUTHERN PORTIONS OF THE REGION AS THE
SURFACE TROUGH MAY BE A LITTLE SLOWER TO DEPART. AS SOME
ADDITIONAL SUNSHINE IS EXPECTED...H850 TEMPS STILL INTO THE MID-
UPR TEENS...HIGHS SHOULD CLIMB BACK WELL INTO THE 80S FOR VALLEY
LOCATIONS.

WEDNESDAY NIGHT...THE FORECAST BECOMES RATHER INTERESTING AND
POTENTIALLY ACTIVE. THE PROGRESSIVE TROUGH MOVING THROUGH THE
INTER-MOUNTAIN WEST WILL EXIT ONTO THE PLAINS. THE DOWNSTREAM
IMPACT WILL BE THAT SURFACE TROUGH TO RETURN NORTHWARD AS A WARM
FRONT. THE LOW LEVEL JET ACROSS THE OHIO VALLEY IS EXPECTED TO
INCREASE TO NEAR 40KTS WITH ELEVATED CONVECTION EXPECTED TO
REDEVELOP AND BEGIN TO TRACK TOWARD WESTERN/CENTRAL NY. AS WITH
THE PREVIOUS FORECAST...WE WILL RETAIN THE CHANCE POPS OVERNIGHT
OVER THE CATSKILLS...WESTERN MOHAWK VALLEY AND DACKS. LOW TEMPS
SHOULD REMAIN WELL INTO THE 60S.

&&

.LONG TERM /THURSDAY THROUGH MONDAY/...
THERE IS AN INCREASING THREAT FOR ADDITIONAL MODERATE TO HEAVY
RAINFALL FOR THE REGION THROUGH THE LONG TERM PERIOD.

PER THE CSTAR RESEARCH OF UPPER LOWS IN THE WARM SEASON...THE
POSITION OF THE UPPER LOW IN THE VICINITY OF THE GREAT LAKES AND
OHIO VALLEY WITH SUBTROPICAL MOISTURE HEADING NORTHWARD COULD
PROVIDE ADDITIONAL RAINFALL ON ALREADY SATURATED SOILS.

THE INITIAL THRUST OF WARM ADVECTION ARRIVES ON THURSDAY AS OUR
REGION MAY BECOME WELL ENTRENCHED IN THE WARM SECTOR. INCREASING
LOW LEVEL WINDS...SURFACE FOCI...DAYTIME HEATING AND SBCAPES IN
EXCESS OF 2K J/KG COULD PLACE OUR REGION INTO A SEVERE THREAT.
HELICITES ARE PROGED TO BE IN EXCESS OF 200 M2/S2 /ESPECIALLY IF
THE WARM FRONT REMAINS IN THE VICINITY OF THE REGION/ SO CAN NOT
RULE OUT ROTATING SUPERCELLS. SINCE CLOUD COVER REMAINS IN
QUESTION...WE WILL HOLD TEMPS BACK SOMEWHAT WITH MAINLY MIDDLE 80S
FOR VALLEY LOCATIONS.

THE REMAINDER OF THE LONG TERM WILL FEATURE THE EVOLVING POSITIVE
TILTED UPPER TROUGH AXIS AND MOISTURE TRANSPORT ORIGINATING FROM
THE SUBTROPICS TO BRING A STREAM OF MOISTURE WITH THE CHANCE FOR
ADDITIONAL SHOWERS/THUNDERSTORMS AND PERIODS OF MODERATE TO HEAVY
RAIN. WE WILL CONTINUE TO WATCH THIS SITUATION EVOLVE VERY
CLOSELY.

&&

.AVIATION /20Z MONDAY THROUGH SATURDAY/...
AS OF 445 PM EDT...MOST OF THE THUNDERSTORMS HAVE STAYED AWAY FROM
THE TAF SITES. ONCE BRUSHED KALB/KGFL...ONE IS JUST NORTH OF KPOU.
IT LOOKS AS IF ONE CELL MIGHT HIT KPSF SO AMENDED TO INCLUDE A TEMPO
FOR MVFR THUNDER 21-22Z.

STILL MORE THUNDERSTORMS UPSTREAM. IN FACT...A FEW MORE HAVE POPPED
UP ALONG AN OUTFLOW BOUNDARY WORKING INTO WESTERN ALBANY COUNTY.
WILL CONTINUE TO MONITOR. THERE IS STILL PLENTY OF INSTABILITY TO
WORK WITH...NOT OUT OF THE WOODS YET. WILL CONTINUE WITH GENERAL
VCSH BUT THAT COULD CHANGE AT ANY TIME THROUGH 00Z. AT
KPSF...ASSIGNED A TEMPO FOR MVFR THUNDER THROUGH 22Z AS THAT AREA IS
UNDER A SEVERE THUNDERSTORM WARNING.

STAY TUNED AND KEEP CHECKING THE TAFS AND AVIATION DISCUSSION.

AFTER WE LOOSE THE CELLS THIS EVENING...CONCERNS FOCUS TO FOG
ISSUES...ESPECIALLY AT KGFL WHERE BELIEVE IT WILL HAPPEN. ELSEWHERE
WENT WITH MVFR FOG.

THE WINDS TODAY WILL BE FROM A WESTERLY DIRECTION AT 5-10 KNOTS
WITH OCCASIONAL GUST TO 15 KNOTS. EXPECT THE WINDS TO BECOME LIGHT TO
CALM IN THE EARLY EVENING AND REMAIN LIGHT THROUGH TUESDAY.

OUTLOOK...
TUE...MAINLY VFR. CHC -TSRA/-SHRA MAINLY DURING THE AFTN INTO THE
EVNG. MVFR-IFR FOG LATE AT NIGHT INTO EARLY IN THE MORNING.
WED...MAINLY VFR. SLIGHT CHC -TSRA/-SHRA.
THU-FRI...VFR/MVFR. CHC -TSRAS/-SHRAS.

&&

.FIRE WEATHER...
WARM AND HUMID CONDITIONS ALONG WITH SCATTERED TO NUMEROUS SHOWERS
AND THUNDERSTORMS MAINLY IN THE AFTERNOON AND EVENING HOURS WILL
CONTINUE THROUGH MOST OF THIS WEEK. OUR NIGHTS WILL BE CONTINUE
TO BE MUGGY WITH PATCHY FOG. MORE PERSISTENT CHANCES FOR SHOWERS
AND THUNDERSTORMS ARE EXPECTED LATER IN THE WEEK INTO THE WEEKEND
AS A SLOW MOVING LOW PRESSURE SYSTEM IMPACTS THE REGION.

&&

.HYDROLOGY...
INCREASING UNSETTLED WEATHER THIS WEEK AND THREAT FOR ADDITIONAL
MODERATE TO HEAVY RAINFALL CONTINUES. PERSISTENT CHANCES OF
SHOWERS AND THUNDERSTORMS ARE EXPECTED FOR THE LATER PART OF THE
WEEK INTO THE WEEKEND AS A MID/UPPER LEVEL TROUGH IMPACTS THE
REGION.

STORMS WILL HAVE THE POTENTIAL TO PRODUCE LOCALLY HEAVY RAINFALL ALL
WEEK WITH HIGH PRECIPITABLE WATER VALUES. EARLY IN THE WEEK FLOW
ALOFT WILL BE RATHER LIGHT SO STORMS WILL BE SLOWER MOVERS. FLOW IS
EXPECTED TO INCREASE LATER IN THE WEEK. PONDING OF WATER ON ROADWAYS
ALONG WITH MINOR FLOODING OF LOW LYING AND POOR DRAINAGE AREAS WILL
BE POSSIBLE. PLUS SOME SMALL STREAMS...CREEKS...AND BROOKS MAY REACH
BANKFULL OR EVEN FLOODING QUICKLY IN THE HEAVY RAINFALL ASSOCIATED
WITH THE THUNDERSTORMS ESPECIALLY IF STORMS MOVE OVER THE SAME AREA
REPEATEDLY.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...BGM
NEAR TERM...BGM
SHORT TERM...BGM
LONG TERM...BGM
AVIATION...SND/HWJIV
FIRE WEATHER...BGM
HYDROLOGY...BGM/WASULA

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/ALBANY
Hazardous weather outlook, Jun 24, 3:55 PM EDT, 1 hour 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
355 PM EDT MON JUN 24 2013

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-251100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
355 PM EDT MON JUN 24 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ISOLATED TO SCATTERED THUNDERSTORMS THIS AFTERNOON INTO EARLY THIS
EVENING MAY PRODUCE 1 INCH SIZE HAIL...FREQUENT LIGHTNING...AND
LOCALLY HEAVY RAINFALL THAT COULD PRODUCE PONDING OF WATER ON
ROADWAYS AND POOR DRAINAGE FLOODING OF LOW LYING AREAS. THE
THUNDERSTORMS WILL MOVE SLOWLY TO THE EAST AT LESS THAN 20 MPH. THE
SLOW MOVEMENT OF THE THUNDERSTORMS...AND REPEATEDLY MOVING OVER THE
SAME AREAS...COULD LEAD TO BANK FULL RISES ON STREAMS...CREEKS...AND
BROOKS.  THUNDERSTORMS WILL DIMINISH SHORTLY AFTER SUNSET.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE EACH DAY FROM
TUESDAY THROUGH SUNDAY...MAINLY DURING THE AFTERNOON AND EVENING
HOURS. THUNDERSTORMS WILL HAVE THE CAPABILITY TO PRODUCE LOCALLY
HEAVY RAINFALL AND FREQUENT LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY FLOODING OR SEVERE WEATHER TO
THE NATIONAL WEATHER SERVICE IN ALBANY.

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/ALBANY

In the hours before

Special weather statement, Jun 24, 4:55 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
455 PM EDT MON JUN 24 2013

CTZ001-013-242130-
NORTHERN LITCHFIELD CT-SOUTHERN LITCHFIELD CT-
455 PM EDT MON JUN 24 2013

...A STRONG THUNDERSTORM IN

  LITCHFIELD COUNTY IN NORTHERN CONNECTICUT...

AT 451 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...FREQUENT
LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS LOCATED NEAR LITCHFIELD
MOVING EAST AT 20 MPH.

THE THUNDERSTORM WILL BE NEAR...
THOMASTON BY 510 PM EDT
OAKVILLE BY 515 PM EDT
TERRYVILLE BY 520 PM EDT

LAT...LON 4162 7333 4179 7326 4174 7300 4164 7298
      4162 7302 4161 7302 4161 7304 4159 7305
      4156 7310 4156 7312
TIME...MOT...LOC 2054Z 286DEG 17KT 4168 7318

SND/VTK
Local storm report, Jun 24, 5:08 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
508 PM EDT MON JUN 24 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     HAIL             MANCHESTER              43.16N  73.07W
06/24/2013  M1.00 INCH       BENNINGTON         VT   BROADCAST MEDIA

            QUARTER SIZE HAIL REPORTED IN MANCHESTER.

&&

EVENT NUMBER ALY1300238

HWJIV
Special weather statement, Jun 24, 5:10 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
510 PM EDT MON JUN 24 2013

NYZ038>040-082-242145-
MONTGOMERY NY-SOUTHERN FULTON NY-NORTHERN FULTON NY-
SOUTHERN HERKIMER NY-
510 PM EDT MON JUN 24 2013

...A STRONG THUNDERSTORM IN

  MONTGOMERY COUNTY IN EASTERN NEW YORK...
  FULTON COUNTY IN EASTERN NEW YORK...
  HERKIMER COUNTY IN EASTERN NEW YORK...

AT 505 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...AROUND HALF INCH
HAIL...WINDS AROUND 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN.
THIS STORM WAS LOCATED NEAR FORT PLAIN...OR ABOUT OVER
CANAJOHARIE...AND MOVING EAST AT 40 MPH.

THESE THUNDERSTORMS WILL BE NEAR...
9 MILES SOUTH OF JOHNSTOWN BY 520 PM EDT
FONDA BY 525 PM EDT
6 MILES SOUTH OF TRIBES HILL BY 530 PM EDT
7 MILES SOUTH OF FORT JOHNSON BY 535 PM EDT
7 MILES SOUTH OF AMSTERDAM BY 540 PM EDT

IN ADDITION TO HAIL AND STRONG WINDS...CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY!
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU
CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

LAT...LON 4309 7475 4300 7410 4290 7409 4282 7424
      4278 7429 4277 7446 4281 7455 4283 7464
      4283 7466 4288 7484
TIME...MOT...LOC 2109Z 288DEG 35KT 4293 7459

IRL
Local storm report, Jun 24, 5:19 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
519 PM EDT MON JUN 24 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0509 PM     TSTM WND DMG     RICHMOND                42.37N  73.37W
06/24/2013                   BERKSHIRE          MA   TRAINED SPOTTER

            TREE DOWN ON A WIRE IN THE TOWN OF RICHMOND.

&&

EVENT NUMBER ALY1300239

HWJIV
Special weather statement, Jun 24, 5:25 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
525 PM EDT MON JUN 24 2013

NYZ039-040-047-048-058-242200-
MONTGOMERY NY-SCHOHARIE NY-SOUTHERN FULTON NY-WESTERN SCHENECTADY NY-
WESTERN GREENE NY-
525 PM EDT MON JUN 24 2013

...STRONG WINDS AHEAD OF SHOWERS AND THUNDERSTORMS APPROACHING
  MONTGOMERY COUNTY IN EASTERN NEW YORK...
  SCHOHARIE COUNTY IN EAST CENTRAL NEW YORK...
  FULTON COUNTY IN EASTERN NEW YORK...
  SCHENECTADY COUNTY IN EAST CENTRAL NEW YORK...
  GREENE COUNTY IN EAST CENTRAL NEW YORK...

AT 523 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SHOWERS AND THUNDERSTORMS CAPABLE OF PRODUCING...WINDS
AROUND 50 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
FONDA TO COBLESKILL TO JEFFERSON...OR ALONG A LINE EXTENDING FROM
FONDA TO COBLESKILL TO 12 MILES NORTH OF ROXBURY...AND MOVING EAST
AT 25 MPH.

THUNDERSTORMS WILL BE NEAR...
TRIBES HILL BY 530 PM EDT
SCHOHARIE...CENTRAL BRIDGE AND BREAKABEEN BY 535 PM EDT
FORT JOHNSON...NORTH BLENHEIM AND MIDDLEBURGH BY 540 PM EDT
AMSTERDAM AND HAGAMAN BY 545 PM EDT

LAT...LON 4269 7455 4306 7447 4296 7412 4264 7427
      4242 7441 4235 7444 4240 7455 4241 7461
      4250 7470
TIME...MOT...LOC 2125Z 287DEG 24KT 4295 7436 4266 7442
          4245 7459
Special weather statement, Jun 24, 5:29 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
529 PM EDT MON JUN 24 2013

NYZ084-VTZ013-242200-
BENNINGTON VT-SOUTHERN WASHINGTON NY-
529 PM EDT MON JUN 24 2013

...A STRONG THUNDERSTORM IN

  BENNINGTON COUNTY IN SOUTHERN VERMONT...
  WASHINGTON COUNTY IN EAST CENTRAL NEW YORK...

AT 528 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS
AROUND 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS
LOCATED NEAR SALEM...OR ABOUT OVER SALEM...AND MOVING EAST AT 15 MPH.

THE THUNDERSTORM WILL BE NEAR...
ARLINGTON...SHAFTSBURY AND 7 MILES SOUTHWEST OF MANCHESTER BY 600 PM
EDT

LAT...LON 4314 7299 4293 7307 4306 7348 4323 7336
TIME...MOT...LOC 2129Z 291DEG 12KT 4311 7329

IRL

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 11:43 AM EDTSpecial Weather StatementALYWarren32 min
Jun 24, 12:19 PM EDTSpecial Weather StatementALYHamilton26 min
Jun 24, 12:46 PM EDTSpecial Weather StatementALYWarren29 min
Jun 24, 1:08 PM EDTSpecial Weather StatementALYHamilton37 min
Jun 24, 1:18 PM EDTSevere Thunderstorm WarningALYHamilton, Warren57 min
Jun 24, 1:52 PM EDTSevere Thunderstorm WarningALYHerkimer, Montgomery, Schoharie53 min
Jun 24, 1:55 PM EDTSevere Thunderstorm WarningALYMontgomery, Schoharie65 min
Jun 24, 1:58 PM EDTSpecial Weather StatementALYWarren32 min
Jun 24, 2:08 PM EDTSevere Thunderstorm WarningALYWashington37 min
Jun 24, 2:17 PM EDTAreal Flood AdvisoryALYWarren, Washington3 hr
Jun 24, 2:44 PM EDTSpecial Weather StatementALYFulton31 min
Jun 24, 2:49 PM EDTSpecial Weather StatementALYWashington26 min
Jun 24, 3:12 PM EDTSpecial Weather StatementALYHerkimer33 min
Jun 24, 3:23 PM EDTSpecial Weather StatementALYWashington37 min
Jun 24, 3:25 PM EDTSpecial Weather StatementALYRensselaer35 min
Jun 24, 3:39 PM EDTSevere Thunderstorm WarningALYHamilton, Herkimer66 min
Jun 24, 3:42 PM EDTSpecial Weather StatementALYWashington33 min
Jun 24, 3:43 PM EDTSevere Thunderstorm WarningALYAlbany, Rensselaer, Saratoga62 min
Jun 24, 3:49 PM EDTSevere Thunderstorm WarningALYDutchess, Ulster56 min
Jun 24, 3:53 PM EDTSevere Thunderstorm WarningALYAlbany, Columbia, Greene, Rensselaer67 min
Jun 24, 3:56 PM EDTAreal Flood AdvisoryALYAlbany, Columbia, Dutchess, Fulton, Greene, Hamilton and 9 more6 hr
Jun 24, 4:09 PM EDTSevere Thunderstorm WarningALYDutchess, Ulster66 min
Jun 24, 4:18 PM EDTFlash Flood WarningALYWashington4 hr
Jun 24, 4:18 PM EDTSpecial Weather StatementALYOtsego27 min
Jun 24, 4:25 PM EDTFlash Flood WarningALYHerkimer6 hr
Jun 24, 4:30 PM EDTSevere Thunderstorm WarningALYHerkimer60 min
Jun 24, 4:45 PM EDTSevere Thunderstorm WarningALYDutchess60 min
Jun 24, 4:52 PM EDTSevere Thunderstorm WarningALYColumbia53 min
Jun 24, 5:10 PM EDTSpecial Weather StatementALYMontgomery35 min
Jun 24, 5:23 PM EDTSevere Thunderstorm WarningALYDutchess52 min
Jun 24, 5:25 PM EDTSpecial Weather StatementALYMontgomery, Schoharie35 min
Jun 24, 5:25 PM EDTSevere Thunderstorm WarningALYFulton, Hamilton, Saratoga65 min
Jun 24, 5:28 PM EDTSevere Thunderstorm WarningALYAlbany, Rensselaer, Saratoga62 min
Jun 24, 6:02 PM EDTSpecial Weather StatementALYSchenectady28 min
Jun 24, 6:22 PM EDTSpecial Weather StatementALYSaratoga38 min
Jun 24, 6:33 PM EDTSevere Thunderstorm WarningALYRensselaer, Saratoga, Washington57 min

Nearby

Severe Thunderstorm Warnings in New York, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.